MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH30
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot history records were reviewed and the manufacturing criteria were met prior to the release of the lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you please clarify, if the patient remains hospitalized due to the event that occurred with the device? or is the hospitalization typical for what would be done after this procedure?.
 
Event or Problem Description
It was reported that during the radical resection of lung cancer, the nurse opened the packing, the surgeon used it to fired, found no staples, checked the device, found the cartridge was missing.Suture was used to sew the wound.X light was taken to find no cartridge or remnants of the patient's chest.The surgery delayed about 1.5 hours.The patient is stable in hospital now.
 
Additional Manufacturer Narrative
(b)(4).Batch # p55g6n.Device evaluation: the analysis results showed that the tlh30 device arrived with no apparent damaged and without a reload present.The device was tested for functionality with a trh30 test reload and it cycled, fired, and all the staples formed as intended.The device fired without any difficulties and the staples were noted to have the proper b-formed shape.It should be noted that as part of our quality process each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Test cartridge trh30, l51t4j.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Photographic analysis: picture received shows a device with no cartridge loaded.Based on the photo alone the event describe is confirmed.Additional information was requested and the following was obtained: can you please clarify, if the patient remains hospitalized due to the event that occurred with the device? or is the hospitalization typical for what would be done after this procedure? no, hospital stay was not be extended.The patient left from hospital.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7133788
Report Number3005075853-2017-06920
Device Sequence Number10997690
Product Code GDW
UDI-Device Identifier20705036013225
UDI-Public20705036013225
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Catalogue NumberTLH30
Device Lot NumberP4RD07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/24/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR